Boundedness of solutions of a haptotaxis model

Anna Marciniak-Czochra, Mariya Ptashnyk

Research output: Contribution to journalArticle

49 Citations (Scopus)

Abstract

In this paper we prove the existence of global solutions of the haptotaxis model of cancer invasion for arbitrary non-negative initial conditions. Uniform boundedness of the solutions is shown using the method of bounded invariant rectangles applied to the reformulated system of reaction-diffusion equations in divergence form with a diagonal diffusion matrix. Moreover, the analysis of the model shows how the structure of kinetics of the model is related to the growth properties of the solutions and how this growth depends on the ratio of the sensitivity function (describing the size of haptotaxis) and the diffusion coefficient. One of the implications of our analysis is that in the haptotaxis model with a logistic growth term, cell density may exceed the carrying capacity, which is impossible in the classical logistic equation and its reaction-diffusion extension.

Original languageEnglish
Pages (from-to)449-476
Number of pages28
JournalMathematical Models and Methods in Applied Sciences
Volume20
Issue number3
DOIs
Publication statusPublished - Mar 2010

Keywords

  • Boundedness of solutions
  • Chemotaxis model
  • Haptotaxis

ASJC Scopus subject areas

  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Boundedness of solutions of a haptotaxis model'. Together they form a unique fingerprint.

  • Cite this